Birth Control  for 4 months and lighter period

Patient

Q: Have been taking birth control for 4 months now and am sexual active and for some reason my current period is lighter than usual. Should I have any concerns?

Doctor

A:   Birth control pills are hormones and are meant to act by suppressing ovulation. One of the commonest effects of these pills is that the period is lighter than usual. This effect is because the endometrium or the lining of the uterus(womb) grows to a limited extent under the influence of these hormones.
There is nothing to worry about the lighter periods you are experiencing. However, you must consult your health care provider if you completely miss your period while on the pills as that maybe a sign of pill failure.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews